Alert archive / New Mexico / Flash Flood Warnings in 2015

Flash Flood Warning 7, NWS El Paso, TX

July 7, 2015Otero County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 7, 2015, 4:50 PM MDT for Otero County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2015, 4:50 PM MDT (22:50 UTC)
Expired
Jul 7, 2015, 7:45 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Otero County, NM

What was reported inside it

TimeReportWhereRemark
Jul 7, 5:17 PM MDTFLASH FLOODWhite Sands Nat Mon, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WGUS54 KEPZ 072250
FFWEPZ
NMC035-080145-
/O.NEW.KEPZ.FF.W.0007.150707T2250Z-150708T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
450 PM MDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN EL PASO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 745 PM MDT
    
* AT 448 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN OVER HOLLOMAN AIR FORCE BASE...EXTENDING INTO ALAMOGORDO
  AND THE WEST SLOPES OF THE SACRAMENTO MOUNTAINS. UP TO TWO INCHES 
  OF RAIN HAVE ALREADY FALLEN OVER PARTS OF HOLLOMAN. FLASH FLOODING 
  IS EXPECTED TO BEGIN SHORTLY AND WILL LIKELY SPREAD INTO THE SOUTHERN
  HALF OF ALAMOGORDO AND NEARBY AREAS.  AREAL FLOODING FROM STANDING
  WATER IS LIKELY OVER PORTIONS OF WHITE SANDS NATIONAL MONUMENT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALAMOGORDO...
  WHITE SANDS NATIONAL MONUMENT...
  BOLES ACRES...
  AND HOLLOMAN AFB. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.

&&

LAT...LON 3292 10581 3281 10578 3271 10627 3287 10631
      3290 10616

$$

HARDIMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:01 PM MDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 7, 2:01 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
201 PM MDT TUE JUL 7 2015

.SYNOPSIS...
MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WEST
TEXAS WHILE AN UNSEASONABLY STRONG AND DEEP LOW PRESSURE SYSTEM
APPROACHES FROM THE WEST. THIS WEATHER PATTERN WILL BRING MORE
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO THE BORDERLAND
THROUGH FRIDAY NIGHT. A FEW STORMS MAY PRODUCE HEAVY RAINFALLS
AND CAUSE FLOODING. HIGH PRESSURE ALOFT WILL RESULT IN SEASONABLY
WARM AND DRIER WEATHER THIS COMING WEEKEND AND EARLY NEXT WEEK.

&&

.DISCUSSION...
A WEAK COLD FRONT PUSHED TO THE SOUTHWEST ACROSS SOUTHERN NEW
MEXICO AND WESTERN TEXAS EARLY THIS MORNING WITH LOW LEVEL
EASTERLY WINDS PUSHING MOIST UNSTABLE AIR INTO THE REGION. EARLY
THIS AFTERNOON CAPES WERE NEAR 1000 J/KG WITH PRECIPITABLE WATER
AROUND 1.2 TO 1.4 INCHES. UPPER AIR DATA AND WATER VAPOR IMAGES
ALSO INDICATE A MID LEVEL DRY SLOT IS INTRUDING ACROSS THE CWA
WHILE A SHORT WAVE ALOFT IS CURRENTLY PASSING TO THE EAST. THESE
FACTORS ARE INDUCING STRONG TO SEVERE THUNDERSTORMS WITH LOCALLY
HEAVY RAINS OVER NORTHERN PORTIONS OF THE CWA EARLY THIS
AFTERNOON. EXPECT ACTIVITY TO INCREASE IN COVERAGE LATER THIS
AFTERNOON AND TONIGHT AS SURFACE HEATING FURTHER DESTABILIZES THE
AIR MASS WITH FORCING FROM UPPER WAVE AND OUTFLOWS INITIATING
FURTHER UPDRAFTS.

WEDNESDAY THROUGH FRIDAY UNSEASONABLY STRONG AND DEEP UPPER LOW
WILL MOVE SLOWLY ACROSS CALIFORNIA INTO NEVADA WHILE DEEP HIGH
PRESSURE EXTENDS THROUGH CENTRAL TEXAS. RESULTANT CIRCULATION WILL
INCLUDE A DEEP SOUTHEAST TO SOUTHWEST FLOW WITH ABUNDANT MOISTURE
TRANSPORT FROM BOTH THE GULF OF MEXICO AND GULF OF CALIFORNIA.
DEWPOINTS WILL SUBSEQUENTLY REMAIN IN THE 50S AND LOWER 60S WHILE
PRECIPITABLE WATER STAYS ELEVATED AROUND 1.2 TO 1.5 INCHES. IN
ADDITION TO UPSLOPE FLOW NEAR HIGH TERRAIN LIFTING MECHANISMS WILL
INCLUDE POSSIBLE WEAK EMBEDDED SHORT WAVES MOVING ACROSS THE
REGION FROM THE SOUTHWEST PLUS WEAK SURFACE CONVERGENCE WILL EXIST
FOR MUCH OF THE PERIOD VIA A SURFACE TROUGH. THUS EXPECT SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND FLASH
FLOODING THE PRIMARY WEATHER HAZARD. IN ADDITION MID LEVEL WINDS
WILL INCREASE TO AROUND 30 KT AS UPPER LOW SLOWLY MOVES EAST SO
RESULTANT WIND SHEAR MAY SUPPORT ISOLATED SEVERE THUNDERSTORMS AS
WELL.

AFTER FRIDAY UPPER RIDGE WILL EXPAND ACROSS THE SOUTHERN ROCKIES
WHILE PRIMARY TROUGH AXIS REFORMS FURTHER WEST. EXPANSION OF RIDGE
INDICATES SUBSIDENCE AND WARMER AIR ALOFT SPREADING ACROSS WEST
TEXAS AND NEW MEXICO. CIRCULATION AROUND THE RIDGE WILL ALSO TEND
TO SHUNT DEEPER MOISTURE AND EMBEDDED SHORT WAVES FURTHER WEST.
THUS FOR THE COMING WEEKEND AND EARLY NEXT WEEK EXPECT MOSTLY DRY
SEASONABLY WARM WEATHER WITH SHOWERS/THUNDERSTORMS MAINLY
OCCURRING OVER THE HIGHER MOUNTAINS AND NEAR THE ARIZONA BORDER.

&&

.AVIATION...VALID 08/00Z-09/00Z.
BACKDOOR FRONT BOUNDARY ELP-TCS LINE NEARLY STATIONARY AND ERODING SLOWLY
AND MOVING TO EAST SLOWLY BY THE END OF THE FCST PD. SKY WX: SCT-
BKN050-070 SCT-BKN 100-140 AND SCT-BKN 200-250. LCL MVFR IFR IN HVR
SHOWERS AND TSTMS VRB WINDS 30G40KT 3SM +TSRAGS BKN040CB OVC080. SFC
WINDS 00Z-18Z E OF ELP-TCS LINE SE 7-12 KTS AND WSW WEST OF THE
LINE. WINDS BECOMG MOST LOCATIONS AFT 18Z SW 7-12 KTS.

.FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST
ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD
PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL WITH LOCALIZED
FLOODING. MOISTURE IS FORECAST TO INCREASE ACROSS THE AREA WEDNESDAY
THROUGH FRIDAY WITH SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE.
THUS THERE IS POTENTIAL FOR MORE WIDESPREAD HEAVY RAINFALL AND LOCAL
FLOODING THURSDAY AND FRIDAY. THE AREA WILL BEGIN TO DRY OUT DURING
THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE REGION AND PUSHES THE
MOISTURE OFF TO THE WEST. AFTER TEMPERATURES DROP A FEW DEGREES
BELOW NORMAL LATER THIS WEEK THEY WILL RECOVER DURING THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  95  74  91 /  50  30  50  50
SIERRA BLANCA           67  90  68  88 /  40  40  50  50
LAS CRUCES              69  93  69  90 /  50  30  50  50
ALAMOGORDO              67  91  68  89 /  50  30  50  50
CLOUDCROFT              53  70  54  68 /  70  60  60  60
TRUTH OR CONSEQUENCES   67  92  67  87 /  50  40  40  40
SILVER CITY             62  83  61  80 /  40  30  30  50
DEMING                  68  93  68  89 /  40  30  30  40
LORDSBURG               67  94  67  88 /  30  30  30  40
WEST EL PASO METRO      73  95  74  92 /  50  30  50  50
DELL CITY               67  92  68  91 /  50  40  50  40
FORT HANCOCK            71  94  71  92 /  40  40  60  40
LOMA LINDA              68  89  68  86 /  50  40  60  50
FABENS                  71  95  71  92 /  50  30  60  50
SANTA TERESA            71  94  72  90 /  50  30  50  50
WHITE SANDS HQ          69  92  70  90 /  50  50  50  50
JORNADA RANGE           67  92  67  89 /  50  40  50  50
HATCH                   67  93  67  90 /  50  30  40  40
COLUMBUS                70  93  70  89 /  40  30  40  40
OROGRANDE               70  92  71  89 /  50  30  50  50
MAYHILL                 56  78  57  76 /  60  60  60  60
MESCALERO               56  80  56  78 /  60  50  50  60
TIMBERON                56  78  57  77 /  60  50  60  60
WINSTON                 59  84  60  80 /  50  40  30  50
HILLSBORO               63  90  64  87 /  50  40  40  50
SPACEPORT               66  92  67  89 /  50  40  50  50
LAKE ROBERTS            57  83  58  79 /  40  40  30  50
HURLEY                  63  87  63  82 /  30  30  30  40
CLIFF                   63  91  63  86 /  30  30  30  40
MULE CREEK              62  90  63  85 /  30  30  30  30
FAYWOOD                 64  88  64  84 /  40  30  40  40
ANIMAS                  67  94  67  88 /  20  30  30  40
HACHITA                 67  95  67  90 /  30  30  40  40
ANTELOPE WELLS          67  93  65  87 /  30  30  40  50
CLOVERDALE              65  89  64  83 /  20  30  30  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/20 NOVLAN
Hazardous weather outlook, Jul 7, 11:21 AM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1121 AM MDT TUE JUL 7 2015

NMZ401>417-TXZ418>424-081730-UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
1121 AM MDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS MOST AREAS. A FEW STORMS MAY
PRODUCE HEAVY RAINS WITH RAINFALL AMOUNTS GREATER THAN AN INCH. THUS
FLASH FLOODING IS POSSIBLE OVER ISOLATED LOCATIONS. ISOLATED STORMS
MAY ALSO PRODUCE WIND GUSTS TO 60 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL GENERATE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH
FRIDAY. LOCALLY HEAVY RAINFALLS WILL BE THE PRIMARY WEATHER THREAT
WITH SOME AREAS SEEING UP TO 3 INCHES OF TOTAL RAINFALL. THUS
FLOODING MAY OCCUR OVER A FEW LOCATIONS. A FEW STORMS MAY ALSO
PRODUCE WIND GUSTS TO 60 MPH AND HAIL UP TO AN INCH IN DIAMETER.

SATURDAY THROUGH MONDAY HIGH PRESSURE ALOFT BUILDS ACROSS THE
REGION. THUS THERE WILL BE A FEW SHOWERS AND THUNDERSTORMS OVER THE
HIGHER MOUNTAINS AND NEAR THE ARIZONA BORDER...OTHERWISE MOST OF THE
FORECAST AREA WILL REMAIN DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE VIA OUR SPOTTER PHONE LINE OR VIA TWITTER USING OUR
HANDLE @NWSELPASO OR TO LOCAL LAW ENFORCEMENT.

ROGASH

In the hours before

Special weather statement, Jul 7, 12:30 PM MDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1230 PM MDT TUE JUL 7 2015

NMZ402-403-071915-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
1230 PM MDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
SOUTHWESTERN SIERRA COUNTIES UNTIL 115 PM MDT...

AT 1229 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR SAN LORENZO...MOVING EAST AT 10
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SAN LORENZO...
SAN JUAN...
MIMBRES...
SHERMAN...
AND IRON CREEK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3281 10801 3295 10794 3289 10769 3267 10774
      3271 10790
TIME...MOT...LOC 1829Z 292DEG 11KT 3284 10791

HARDIMAN
Special weather statement, Jul 7, 1:31 PM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
131 PM MDT TUE JUL 7 2015

NMZ402-403-407>410-072015-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-NORTHERN DONA ANA COUNTY NM-
131 PM MDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT...NORTHWESTERN
DONA ANA...SOUTHWESTERN SIERRA AND NORTH CENTRAL LUNA COUNTIES UNTIL
215 PM MDT...

AT 129 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
7 MILES SOUTHEAST OF HILLSBORO TO 7 MILES WEST OF LAKE VALLEY IN
SIERRA COUNTY TO NEAR CITY OF ROCKS STATE PARK...AND MOVING EAST AT
15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CITY OF ROCKS STATE PARK...
LAKE VALLEY...
GARFIELD...
FAYWOOD...
DERRY...
NUTT...
SALEM...
ARREY...
CABALLO LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3287 10695 3259 10736 3241 10787 3258 10822
      3293 10751
TIME...MOT...LOC 1929Z 279DEG 14KT 3285 10747 3273 10769 3260 10808

HARDIMAN
Special weather statement, Jul 7, 2:10 PM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
210 PM MDT TUE JUL 7 2015

NMZ408>410-072100-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
NORTHERN DONA ANA COUNTY NM-
210 PM MDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DONA ANA AND SOUTH
CENTRAL SIERRA COUNTIES UNTIL 300 PM MDT...

AT 209 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF DERRY...OR 15 MILES SOUTHEAST OF HILLSBORO...MOVING
EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM AS IT MOVES INTO THE HATCH VALLEY.

LOCATIONS IMPACTED INCLUDE...
HATCH...
PLACITAS...
GARFIELD...
SALEM...
ARREY...
DERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3291 10717 3263 10709 3265 10750 3283 10750
TIME...MOT...LOC 2009Z 269DEG 21KT 3274 10742

HARDIMAN
Special weather statement, Jul 7, 3:54 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
354 PM MDT TUE JUL 7 2015

NMZ413-072245-
SOUTHERN TULAROSA BASIN NM-
354 PM MDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DONA ANA AND WEST
CENTRAL OTERO COUNTIES UNTIL 445 PM MDT...

AT 354 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF WHITE SANDS MAIN POST...OR 17 MILES NORTHWEST OF
OROGRANDE. THIS STORM WAS NEARLY STATIONARY AND SITTING RIGHT OVER
U.S. HIGHWAY 70.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH LOCALIZED FLOODING.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN DONA
ANA AND WEST CENTRAL OTERO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3241 10636 3247 10647 3256 10636 3248 10626
TIME...MOT...LOC 2154Z 220DEG 0KT 3247 10636

HARDIMAN
Special weather statement, Jul 7, 4:17 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
417 PM MDT TUE JUL 7 2015

TXZ420-423-072300-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-
417 PM MDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH COUNTY
UNTIL 500 PM MDT...

AT 417 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCNARY...OR NEAR FORT HANCOCK. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FORT HANCOCK...
AND MCNARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3116 10577 3120 10578 3120 10580 3129 10587
      3139 10566 3123 10560 3116 10573
TIME...MOT...LOC 2217Z 239DEG 12KT 3126 10576

HARDIMAN
Special weather statement, Jul 7, 4:22 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
422 PM MDT TUE JUL 7 2015

NMZ411-413-TXZ418-419-072315-
SOUTHERN TULAROSA BASIN NM-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-WESTERN EL PASO COUNTY TX-
EASTERN/CENTRAL EL PASO COUNTY TX-
422 PM MDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES UNTIL 515 PM MDT...

AT 419 PM MDT...STRONG THUNDERSTORMS WERE BEGINNING TO DEVELOP OVER PARTS
OF THE MESILLA VALLEY IN THE WAKE OF A STRONG OUTFLOW BONDARY. ADDITIONAL
THUNDERSTORM DEVELOPMENT IS LIKELY FURTHER DOWN THE VALLEY INTO PARTS OF
THE EL PASO METRO AREA IN THE NEXT HOUR.

STRONGER STORMS WILL PRODUCE WIND GUSTS TO NEAR 50 MPH...AND SMALL
HAIL.  A FEW STORMS MAY APPROACH SEVERE LIMITS THIS EVENING.

LOCATIONS WHICH MAY BE IMPACTED INCLUDE...
LAS CRUCES...
WEST EL PASO...
ANTHONY...
SAN MIGUEL...
MESILLA...
VINTON...
LA MESA...
CANUTILLO...
MESQUITE...
VADO...
TALAVERA...
LA UNION...
SANTA TERESA...
NMSU MAIN CAMPUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THESE STORMS...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3239 10652 3210 10640 3177 10645 3177 10652
      3178 10653 3179 10704 3212 10713 3226 10692
      3241 10678
TIME...MOT...LOC 2219Z 265DEG 12KT 3222 10679

HARDIMAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:26 PM MDTSpecial Weather StatementEPZ49 min
Jul 7, 12:30 PM MDTSpecial Weather StatementEPZGrant45 min
Jul 7, 12:54 PM MDTAreal Flood AdvisoryEPZSierra3 hr
Jul 7, 1:02 PM MDTSevere Thunderstorm WarningEPZGrant, Sierra28 min
Jul 7, 1:12 PM MDTSevere Thunderstorm WarningEPZSierra50 min
Jul 7, 1:18 PM MDTSevere Thunderstorm WarningEPZHidalgo31 min
Jul 7, 1:31 PM MDTSpecial Weather StatementEPZ44 min
Jul 7, 1:42 PM MDTAreal Flood AdvisoryEPZSierra3 hr
Jul 7, 1:58 PM MDTAreal Flood AdvisoryEPZSierra3 hr
Jul 7, 2:10 PM MDTSpecial Weather StatementEPZSierra50 min
Jul 7, 2:19 PM MDTAreal Flood AdvisoryEPZGrant, Luna3 hr
Jul 7, 2:21 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna, Sierra54 min
Jul 7, 2:25 PM MDTSevere Thunderstorm WarningEPZSierra51 min
Jul 7, 2:51 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna, Sierra54 min
Jul 7, 2:57 PM MDTAreal Flood AdvisoryEPZDoña Ana, Luna, Sierra3 hr
Jul 7, 3:09 PM MDTSevere Thunderstorm WarningEPZGrant, Sierra36 min
Jul 7, 3:22 PM MDTFlash Flood WarningEPZLuna, Sierra113 min
Jul 7, 3:26 PM MDTSevere Thunderstorm WarningEPZDoña Ana49 min
Jul 7, 3:38 PM MDTAreal Flood AdvisoryEPZDoña Ana, Sierra3 hr
Jul 7, 3:43 PM MDTSevere Thunderstorm WarningEPZDoña Ana49 min
Jul 7, 3:54 PM MDTSpecial Weather StatementEPZDoña Ana51 min
Jul 7, 4:01 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero59 min
Jul 7, 4:09 PM MDTAreal Flood AdvisoryEPZLuna3 hr
Jul 7, 4:22 PM MDTSpecial Weather StatementEPZDoña Ana53 min
Jul 7, 4:26 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero64 min
Jul 7, 4:30 PM MDTSevere Thunderstorm WarningEPZDoña Ana48 min
Jul 7, 4:54 PM MDTSpecial Weather StatementEPZLuna51 min
Jul 7, 4:57 PM MDTSevere Thunderstorm WarningEPZOtero33 min
Jul 7, 5:07 PM MDTFlash Flood WarningEPZLuna3 hr
Jul 7, 5:15 PM MDTSevere Thunderstorm WarningEPZOtero60 min
Jul 7, 5:50 PM MDTAreal Flood AdvisoryEPZOtero3 hr

Nearby

Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.